Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Topamax Momof4

Posted by headachequeen on July 15, 2004, at 14:28:05

In reply to Re: Topamax, posted by Momof4 on July 15, 2004, at 13:47:32


>
> Wow, I read the post as they steadily flow in and see that the side effects are enough to drive some people to just stop taking the medicine. I consider it every day, as I watch my hair go down the shower drain. I have given myself a time frame from today. 4-6 months weighing out the pros and the cons (of course if I don't show any baldness prior to that). From there I will make a long term decision. I have noticed that my night eating has decreased to maybe one time a week, the "tingles" have also subsided for the most part. As for the weight loss, nothing! As a matter of fact between the other medications I am taking and my schedule my eating habits have declined to that grab and go style but my stomach is always saying "Feed me". I wonder if the timing of the medication has any play in the effects. I take my medicine between 7-8 pm, I never feel any different after taking it but maybe I should try to take it a bit earlier. I can say one thing, my moods are up and down like the sun. Seems like if I don't make the extra effort to be somewhat happy today, I won't pull out of it for days. Perhaps 100mg isn't doing the job and my next appt with my dr. isn't after Labor Day due to my schedule. Oh well. Wishing everyone the best of the best.
>
>

Oh, dear, I am trying to put my memory to work here and it is a difficult thing to do...
nothing to do with cognitive skills, more a mood thing...
it seems to me and now I wish I had kept the information sheet the neurologist had given me when he first prescribed topomax but once I got onto the schedult I threw out all that stuff, after all I had it all down pat, right????
Still, I take the topomax at bedtime and once I started taking it in the mornings too, it was as soon as I got up...
and that was the prescribed schedule as near as I can remember...
I do remember that when I started I had the idea I should start it mornings and I was sooooo sick... then I went back and re-read the info...
and there it was: start at night...
so I switched the timing and had no more nausea from it...
all I had to do was follow the directions...
and odd as it may seem, I could differentiate between the constant discomfort and nausea of the tegritol side effect and this sudden nausea that came with the mis-timed topomax...

So, try taking the topomax later in the evening... as in at bedtime... I take mine around eleven when I am getting ready to go to bed and read for a few hours...
sleep is often an elusive thing for me... stress and fear of seizures combine to keep me awake until early morning (if I sleep during the morning I won't have nocturnal seizures, right??? yeah, I know...)

As for schedule and eating... well, I don't think anyone can have as weird or wild a schedule as mine as I try to fit training and work and writing and time for a husband and all the community involvement that goes with work (goldfish bowl stuff) and practising and and and into my life and still try to have a life myself... I have found it easier not to eat actually I don't really eat breakfast other than coffee; lunch is somewhere around three in the afternoon (today it was a banana and a muffin, yesterday it was a salad with chicken and cheese in it... depends upon the mood and the hunger degree) dinner can be anywhere between seven and morning and may be a serious meal or a scrambled egg...
very often since the topomax I find that I am not even hungry... but when I find that I feel rather weak and dizzy then it is time to eat something...
lately I am on a no-lose time again... and that is not all bad really... but the food patterns are still not great really...
have to set a proper schedule... just as I think that you should too...
your body is hoarding fat cells to make sure it doesn't have a famine coming and that does not help...
most people find that topomax affects the appetite and they find a change in their eating patterns... for me it is a trend away from the junk food of my radio days and depression days and a trend away from eating for the sake of eating... that in itself is a great bonus.
No more finding myself with sandwich in hand thinking that I don't want it, don't like it but eating it anyway...
Some of the other meds may have a weight attraction composite too... perhaps there is an alternative to those meds????

kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:5053
URL: http://www.dr-bob.org/babble/20040714/msgs/366537.html